Alert archive / Utah / High Wind Warnings in 2022
High Wind Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Oct 31, 2022, 1:00 PM MDT for 9 counties in Utah. It took effect at Nov 1, 2022, 12:00 PM MDT. It was in force for 18 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2022, 1:00 PM MDT (19:00 UTC)
- In effect from
- Nov 1, 2022, 12:00 PM MDT
- Expired
- Nov 2, 2022, 6:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Washington County, UT
The radar
The Salt Lake City radar (KMTX), 205 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 1, 12:00 PM MDT | NON-TSTM WND GST 47 | Cottonwood Hgts, UT | LITTLE COTTONWOOD - 5662 FT |
| Nov 1, 12:00 PM MDT | NON-TSTM WND GST 51 | Alta, UT | CENTRAL WASATCH PEAKS - 11066 FT |
| Nov 1, 12:15 PM MDT | NON-TSTM WND GST 48 | Milford, UT | MILFORD MUNICIPAL AIRPORT - 5034 FT |
| Nov 1, 12:15 PM MDT | NON-TSTM WND GST 51 | Cedar City, UT | CEDAR CITY MUNICIPAL AIRPORT - 5581 FT |
| Nov 1, 1:00 PM MDT | NON-TSTM WND GST 44 | Delle, UT | I-80 AT MP 68 WEST DELLE - 4273 FT |
| Nov 1, 1:00 PM MDT | NON-TSTM WND GST 67 | Vernon, UT | VERNON HILL - 5761 FT |
| Nov 1, 1:30 PM MDT | NON-TSTM WND GST 43 | Iosepa, UT | GRANTSVILLE - AGRIMET GRTU - 4365 FT |
| Nov 1, 1:40 PM MDT | NON-TSTM WND GST 45 | East Millcreek, UT | MOUTH PARLEYS - 4853 FT |
| Nov 1, 1:45 PM MDT | NON-TSTM WND GST 45 | Alta, UT | CENTRAL WASATCH PEAKS - 10994 FT |
| Nov 1, 2:00 PM MDT | NON-TSTM WND GST 46 | Snyderville, UT | CANYONS - PEAK 9990 - 9990 FT |
| Nov 1, 2:10 PM MDT | NON-TSTM WND GST 52 | Emigration Canyon, UT | EMIGRATION CANYON - 5314 FT |
| Nov 1, 2:10 PM MDT | NON-TSTM WND GST 55 | Mt Olympus, UT | MILLCREEK CANYON - 5258 FT |
| Nov 1, 2:20 PM MDT | NON-TSTM WND GST 52 | Cove Ft, UT | DOG VALLEY - 6168 FT |
| Nov 1, 2:20 PM MDT | NON-TSTM WND GST 59 | Alta, UT | REYNOLDS PEAK - 9400 FT |
| Nov 1, 2:24 PM MDT | NON-TSTM WND GST 54 | Dugway, UT | DUGWAY-W - 4348 FT |
| Nov 1, 3:00 PM MDT | NON-TSTM WND GST 44 | Summit, UT | BRIAN HEAD - 9676 FT |
| Nov 1, 3:00 PM MDT | NON-TSTM WND GST 46 | Dugway, UT | TOWER GRID - 4346 FT |
| Nov 1, 3:28 PM MDT | NON-TSTM WND GST 43 | Salt Lake City, UT | UNIVERSITY OF UTAH - 4806 FT |
| Nov 1, 3:30 PM MDT | NON-TSTM WND GST 42 | Panguitch, UT | UT-20 - 7910 FT |
| Nov 1, 3:37 PM MDT | NON-TSTM WND GST 43 | Cove Ft, UT | HORSE HOLLOW - 6010 FT |
| Nov 1, 4:00 PM MDT | NON-TSTM WND GST 50 | Fillmore, UT | KINGS CANYON - 6277 FT |
| Nov 1, 4:15 PM MDT | NON-TSTM WND GST 40 | Delta, UT | DELTA MUNICIPAL AIRPORT - 4755 FT |
| Nov 1, 4:15 PM MDT | NON-TSTM WND GST 42 | Callao, UT | CALLAO - 4530 FT |
| Nov 1, 4:15 PM MDT | NON-TSTM WND GST 46 | Barro, UT | INTERSTATE 80 - 4125 FT |
| Nov 1, 5:00 PM MDT | NON-TSTM WND GST 55 | Alta, UT | CARDIFF PEAK - 10059 FT |
| Nov 1, 5:05 PM MDT | NON-TSTM WND GST 44 | Fillmore, UT | FILLMORE AIRPORT - 4988 FT |
| Nov 1, 5:05 PM MDT | NON-TSTM WND GST 46 | Knolls, UT | WEST OF WILDCAT MTN - 4259 FT |
| Nov 1, 5:05 PM MDT | NON-TSTM WND GST 47 | Gold Hill, UT | CAUSEWAY - 4246 FT |
| Nov 1, 5:30 PM MDT | NON-TSTM WND GST 56 | Bauer, UT | STOCKTON NORTH - 5213 FT |
| Nov 1, 5:30 PM MDT | NON-TSTM WND GST 61 | Bauer, UT | SR-36 AT MP 49 STOCKTON BAR - 5236 FT |
| Nov 1, 5:35 PM MDT | NON-TSTM WND GST 43 | Dugway, UT | TARGET S - 4349 FT |
| Nov 1, 5:37 PM MDT | NON-TSTM WND GST 40 | Tintic, UT | MUD SPRING - 5902 FT |
| Nov 1, 5:53 PM MDT | NON-TSTM WND GST 41 | Hyde Park, UT | DIXIE PORTABLE #2 RAWS - 7040 FT |
| Nov 1, 6:15 PM MDT | NON-TSTM WND GST 45 | Dugway, UT | WIG MOUNTAIN - 4352 FT |
| Nov 1, 6:20 PM MDT | NON-TSTM WND GST 41 | Dugway, UT | PLAYA STATION - 4280 FT |
| Nov 1, 6:20 PM MDT | NON-TSTM WND GST 41 | Olympus Cove, UT | S-TURNS - BIG COTTONWOOD - 6235 FT |
| Nov 1, 6:24 PM MDT | NON-TSTM WND GST 48 | Dugway, UT | DUGWAY-S - 4385 FT |
| Nov 1, 6:40 PM MDT | NON-TSTM WND GST 41 | Orem, UT | BUNNELLS - 8800 FT |
| Nov 1, 6:50 PM MDT | NON-TSTM WND GST 55 | Dugway, UT | CAMEL BACK MTN - 5077 FT |
| Nov 1, 7:00 PM MDT | NON-TSTM WND GST 43 | Knolls, UT | I-80 AT MP 40 KNOLLS - 4243 FT |
| Nov 1, 7:10 PM MDT | NON-TSTM WND GST 54 | Grantsville, UT | GRANTSVILLE SOUTH - 4630 FT |
| Nov 1, 7:10 PM MDT | NON-TSTM WND GST 57 | Dugway, UT | DURAND ROAD - 4538 FT |
| Nov 1, 7:40 PM MDT | NON-TSTM WND GST 42 | Springdell, UT | PROVO CANYON - 5182 FT |
| Nov 1, 7:40 PM MDT | NON-TSTM WND GST 44 | Sundance, UT | SUNDANCE - ARROWHEAD - 8251 FT |
| Nov 1, 8:10 PM MDT | NON-TSTM WND GST 47 | Dugway, UT | WHITE SAGE - 4363 FT |
| Nov 1, 8:20 PM MDT | NON-TSTM WND GST 55 | Cottonwood Hgts, UT | TORPEDO HILL - BIG COTTONWOOD - 5553 FT |
| Nov 1, 8:40 PM MDT | NON-TSTM WND GST 44 | Snowville, UT | CHAULK HILL - 5155 FT |
| Nov 1, 8:40 PM MDT | NON-TSTM WND GST 51 | Dugway, UT | NW DECON PAD - 4380 FT |
| Nov 1, 8:55 PM MDT | NON-TSTM WND GST 51 | Dugway, UT | CEDAR MOUNTAIN - 4650 FT |
| Nov 1, 8:58 PM MDT | NON-TSTM WND GST 44 | Clive, UT | ARAGONITE - 5030 FT |
| Nov 1, 9:05 PM MDT | NON-TSTM WND GST 42 | Dugway, UT | LOWER CEDAR MTN - 4495 FT |
| Nov 1, 9:20 PM MDT | NON-TSTM WND GST 51 | Delle, UT | I-80 AT MP 71 EAST DELLE - 4228 FT |
| Nov 1, 9:23 PM MDT | NON-TSTM WND GST 44 | Cedar Fort, UT | OAK SPRINGS - 5469 FT |
| Nov 1, 9:30 PM MDT | NON-TSTM WND GST 60 | Tooele, UT | SR-112 @ MP 6 UTAH AVENUE - 4721 FT |
| Nov 1, 9:30 PM MDT | NON-TSTM WND GST 66 | Mt Olympus, UT | MILLCREEK CANYON - 5258 FT |
| Nov 1, 9:50 PM MDT | NON-TSTM WND GST 57 | Summit, UT | SR-143 AT MP 13.5 BRIAN HEAD - 9115 FT |
| Nov 1, 9:55 PM MDT | NON-TSTM WND GST 52 | Marshall, UT | TOOELE VALLEY AIRPORT - 4318 FT |
| Nov 1, 10:00 PM MDT | NON-TSTM WND GST 46 | Herriman, UT | HERRIMAN WEST - 4350 FT |
| Nov 1, 10:00 PM MDT | NON-TSTM WND GST 46 | Holladay, UT | I-215 AT OLYMPUS COVE - 4972 FT |
| Nov 1, 10:00 PM MDT | NON-TSTM WND GST 71 | Saline, UT | HAT ISLAND - 4242 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WWUS75 KSLC 311900 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 100 PM MDT Mon Oct 31 2022 UTZ101-102-115-122-011200- /O.UPG.KSLC.HW.A.0004.221101T1800Z-221102T0600Z/ /O.NEW.KSLC.HW.W.0015.221101T1800Z-221102T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 100 PM MDT Mon Oct 31 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected and locally higher in wind prone areas. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ105-011200- /O.UPG.KSLC.HW.A.0004.221101T1800Z-221102T0600Z/ /O.NEW.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/ Salt Lake Valley- Including the cities of Salt Lake City, West Jordan, and Sandy 100 PM MDT Mon Oct 31 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts around 55 mph expected. * WHERE...Salt Lake Valley. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ103-104-107-011200- /O.NEW.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/ Eastern Box Elder County-Northern Wasatch Front- Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Logan, and Smithfield 100 PM MDT Mon Oct 31 2022 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Box Elder County, Northern Wasatch Front and Cache Valley/Utah Portion. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
710 WWUS75 KSLC 010303 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 903 PM MDT Mon Oct 31 2022 UTZ101-102-115-122-011200- /O.CON.KSLC.HW.W.0015.221101T1800Z-221102T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 903 PM MDT Mon Oct 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103>105-107-011200- /O.CON.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Logan, and Smithfield 903 PM MDT Mon Oct 31 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley and Cache Valley/Utah Portion. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
329 WWUS75 KSLC 010920 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 320 AM MDT Tue Nov 1 2022 UTZ101-102-115-122-012300- /O.CON.KSLC.HW.W.0015.221101T1800Z-221102T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 320 AM MDT Tue Nov 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103>105-107-012300- /O.CON.KSLC.WI.Y.0039.221101T1800Z-221102T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Logan, and Smithfield 320 AM MDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley and Cache Valley/Utah Portion. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
489 WWUS75 KSLC 012133 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 333 PM MDT Tue Nov 1 2022 UTZ101-102-115-122-021200- /O.CON.KSLC.HW.W.0015.000000T0000Z-221102T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 333 PM MDT Tue Nov 1 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Western Millard and Juab Counties and Southwest Utah. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103>105-107-021200- /O.CON.KSLC.WI.Y.0039.000000T0000Z-221102T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Logan, and Smithfield 333 PM MDT Tue Nov 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley and Cache Valley/Utah Portion. * WHEN...From noon Tuesday to 6 AM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult especially for high profile vehicles due to crosswinds. Reduced visibility in blowing dust is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
446 WWUS75 KSLC 021156 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 556 AM MDT Wed Nov 2 2022 UTZ101-102-115-122-021300- /O.EXP.KSLC.HW.W.0015.000000T0000Z-221102T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Delta, Little Sahara, Beaver, Cedar City, and Milford 556 AM MDT Wed Nov 2 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Winds across the area have decreased early this morning, thus the High Wind Warning will be allowed to expire. $$ UTZ103>105-107-021300- /O.EXP.KSLC.WI.Y.0039.000000T0000Z-221102T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Cache Valley/Utah Portion- Including the cities of Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Logan, and Smithfield 556 AM MDT Wed Nov 2 2022 ...WIND ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Winds across the area have decreased early this morning, thus the Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 4:05 AM MDT, 8 hours 55 minutes earlier.
Area forecast discussion, Oct 31, 4:05 AM MDT, 8 hours 55 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
405 AM MDT Mon Oct 31 2022
.SYNOPSIS...Dry conditions and gradually warming temperatures are
expected through Tuesday. Gusty winds will develop Tuesday ahead
of a strong storm system and associated cold front which will push
through mid-week and bring a return of precipitation and colder
temperatures.
&&
.SHORT TERM (THROUGH 12Z WEDNESDAY)...As a weak and dry shortwave
trough exits the area this morning, a transient ridge will build
into Utah behind it. This ridge will cross Utah through the
afternoon hours today before shifting east ahead of a deepening
trough. Underneath the ridge, a dry airmass will remain in place
today while temperatures trend warmer. Afternoon maxes across the
area today are expected to be near to slightly above climatological
normals.
Southwesterly flow aloft will increase tonight into Tuesday ahead of
the aforementioned trough. Models have trended a bit stronger with
respect to H5 winds, with more widespread 50-55kt across western
Utah Tuesday afternoon/evening. This will occur in conjunction with
strong pressure falls across northeast NV, setting up a strong
southeasterly pressure gradient across Utah. This seems a good setup
for at least high-end advisory to localized warning-level winds, or
gusts 50-60 mph, across the western Utah valleys and Salt Lake and
Tooele Valleys. These strong winds will persist late into the
evening before a cold front moves into northwest Utah or winds
decouple. Elsewhere, breezy to windy conditions are expected. A High
Wind Watch has been issued for the areas expected to see the
strongest winds. The winds will keep much of the area fairly well-
mixed on Tuesday. As such, expect temperatures to continue to trend
warmer for most areas.
Precipitation will begin to develop across mainly northern Utah
Tuesday night as the cold front moves into northwest Utah. Most of
this will be fairly light as this point, ahead of the best jet
dynamics, and as the airmass gradually moistens. Snow levels will
remain on the high side but gradually lowering. Latest models
indicate the position of the front to be near SLC by 12z Wednesday.
.LONG TERM (After 12Z/6AM Wednesday)...The long term period looks to
be quite active, as a longwave trough crosses the region mid-week,
followed by a strong pacific jet impinging on northern
Utah/southwest Wyoming heading into the weekend.
Model guidance has come into good agreement with the overall
evolution of the longwave trough as it crosses the region Wednesday
into WEdnesday night, with some uncertainty remaining regarding the
evolution and track of the resultant upper low passing through the
Desert Southwest Thursday.
An initial ejecting shortwave will push the surface boundary into
northern Utah early Wednesday morning, reaching KSLC around 12Z.
Precipitation along this boundary may initially be spotty, before
blossoming during the late morning/afternoon as low-mid level
frontogenesis along the trialing baroclinic zone allows for a more
organized band of light to moderate precipitation across northern
Utah and southwest Wyoming through the afternoon, eventually
shifting into central and southwest Utah Wednesday evening.
Initially snow levels are expected to remain above the valley floors
across northern and central Utah, potentially falling to the benches
during the afternoon, before colder air filters into the area by
Wednesday evening dropping 700mb temps below -8C, allowing for a
potential changeover to snow toward the tail end of the event across
the north.
Across central and southern Utah, pre-frontal southerly winds will
remain elevated through much of the day Wednesday, although gusts
will likely remain near or below advisory criteria. The front will
cross this area Wednesday evening through Wednesday night, with the
trailing baroclinic zone again bringing a band of valley
rain/mountain snow, transitioning to all snow overnight above
roughly 4000 feet. Locations along I-15 where post frontal flow may
bank up along the terrain may see a period of accumulating snowfall
Wednesday night into early Thursday.
As indicated, uncertainty remains regarding the evolution of the
upper low which eventually develops and crosses the Desert Southwest
Thursday, and its impact on precipitation across southern, central,
and eastern Utah. Depending on the track of this low, there is some
potential for enhanced precipitation across southern and central
Utah Thursday initially owing to low level cyclogenesis along the
passing trough axis, potentially followed by a period of wrap around
precipitation/potential trowal structure across eastern areas later
Thursday. Have trended Pops up across these areas for now, and may
need to continue this trend of models continue to consolidate around
this idea.
Beyond Thursday, mid level ridging will temporarily build across the
forecast area in the wake of the departing trough. This will likely
be short lived, as a strong pacific jet spreads inland across the
Pacific Northwest/northern Rockies region heading into the upcoming
weekend. For now have leaned on a model consensus which would spread
mountain snow/valley rain into northern Utah Saturday and Sunday,
however differences abound regarding how this pattern evolves, and
the subsequent impact on precipitation timing and amounts.
&&
.AVIATION...KSLC...VFR conditions will prevail at KSLC through the
TAF period, with southeast winds switching to the northwest between
19-21Z.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions with diurnally
driven winds can be expected across the region today through
tonight.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Watch from Tuesday afternoon through Tuesday evening
for UTZ101-102-105-115-122.
WY...None.
&&
Cheng/Seaman
For more information from NOAA's National Weather Service
visit... http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:00 AM MDT | High Wind Watch | SLC | Beaver, Box Elder, Iron, Juab, Millard, Salt Lake and 3 more | 10 hr |
| Oct 31, 1:00 PM MDT | Wind Advisory | SLC | Box Elder, Cache, Davis, Salt Lake, Weber | 41 hr |
| Oct 31, 2:12 PM MDT | Winter Weather Advisory | SLC | Beaver, Box Elder, Cache, Carbon, Davis, Duchesne and 18 more | 3 days |
Nearby
High Wind Warnings in Utah, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.